Wed. Aug 31, 2022, 1:00 pm – 6:00 am UTC
Overdose Awareness Educational Booth- Main Entrance Lobby.
Tell a Veteran! There will be educational materials, T-shirts, and snacks available for Veterans from 9:00am-2:00pm.
Each year we lose thousands of people from drug overdose globally. Some survive but suffer a permanent injury, with devastating impact to their families and friends. Our veterans who receive care at the VA Salt Lake City Health Care System are not immune. You may have seen it happen to people around you. Tomorrow, it could happen to someone you love. This is not an invisible issue.
On International Overdose Awareness Day, Wednesday, August 31st, we ask that all staff play a role in educating, supporting, and remembering those whose lives have been impacted by overdose. This is a global event that aims to raise awareness that overdose death is preventable and we all to reduce the stigma associated with drug-related death. Knowing the real facts about drugs and what to do when you see someone experiencing an overdose DOES save lives.
We welcome all to stop by our educational outreach event at the front of the Salt Lake VA Medical Center on Tuesday, August 31st, to learn and reflect on practical ways to prevent overdose in our community. We will host an educational booth at the main entrance to our medical facility that will be staffed with knowledgeable colleagues ready to share how we can modify risk for overdose. We will also provide information about the availability of VA services as well as ways to prevent drug-related harm through education and practice.
This will be a powerful way for us to stand together and not only remember people who have lost their lives to overdose, but to do our best to prevent future overdose of those we care for. The event will help everyone understand how overdose affects every single one of us and how we can make a difference.
OVERDOSE DOES NOT DISCRIMINATE
Overdose is the leading cause of accidental death in the U.S. Using opioids, whether prescribed or illegally, comes with a significant risk of overdose. It's important for Veterans and their family members and caregivers to know what to do in an emergency. Learn about the signs of overdose and about the medication naloxone. Knowing how to use this medication could save a life.
See more events